MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TRAY
Model Number 899914
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the individual packaging bag of two pieces of the product were not sealed like the others in the foley tray.Since the products were supposed to be sterilized and the bags were open, the products cannot be used in hospital/patients due to the risk of clinical complications and were kept at distributor's warehouse.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.2 samples were confirmed to exhibit the reported failure.The device had not met specifications.The product was not used for patient treatment.The product caused the reported failure.Visual evaluation of the returned sample noted two opened (with original packaging), lubricath foley catheter trays.Visual inspection of the sample noted the lubricath foley catheter trays packaging was not sealed upon return.This is out of specification which states, "open seal, trapped product or pleats are not allowed".The manufacturing investigation concluded that the root cause of the reported defect was the condition of the machine's accumulation sensor.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.(fig.4) 5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Directions for use 1.Wash hands and don clean gloves 2.Using proper aseptic technique open outer csr wrap 3.Place underpad beneath patient, plastic/¿shiny¿ side down 4.Use the provided cleansing wipe to cleanse patient¿s peri-urethral area 5.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 6.Don sterile gloves 7.Position fenestrated drape on patient 8.Remove top tray and place next to bottom tray (keep on csr wrap) 10.Remove foley catheter from wrap and lubricate catheter 11.Proceed with catheterization in usual manner.When catheter tip has entered bladder, urine will be visible in the drainage tube.Insert catheter two more inches and inflate catheter balloon improperly inflated with less than the recommended volume of sterile water 12.Once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck 15.Secure the foley catheter to the patient use the statlock® foley stabilization device if provided (see statlock ® foley stabilization device ifu) note: please make sure patient is appropriate for use of statlock® stabilization device.13.Position hanger on bed rail at the foot of the bed note: exercise care to keep bag off the floor 14.Use green sheeting clip to secure drainage tube to the sheet.Make sure tube is not kinked 15.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system 16.Document procedure according to hospital protocol foley catheter removal 1.To deflate catheter balloon: gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve 2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation 4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol 5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." correction: d,g.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TRAY
Common Device Name
FOLEY CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14316104
Report Number1018233-2022-03408
Device Sequence Number17449043
Product Code EZC
UDI-Device Identifier00801741024801
UDI-Public(01)00801741024801
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number899914
Device Catalogue Number899914
Device Lot NumberNGFQ4279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer09/17/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown